Discussion in 'Fibromyalgia Main Forum' started by lgp, Jan 4, 2012.

  1. lgp

    lgp Well-Known Member

    A few days before Christmas, I sought help from my pulmonologist (that I see regularly for asthma) for a severe cough that was on the brink of bronchitis. His associate saw me, and she prescribed an antibiotic z-pac and a six day taper pac of prednisone. I was reacting a bit to the predisone while I was on it (sweating alot), but I finished the pac last week. Since I stopped taking it, my shoulder started to hurt, and all over pain is getting worse and worse. My joints all hurt and feel inflamed, and my muscles are killing me. Seriously, there is not as single place on my body that does not hurt right now.

    I have been senstive to medications in the past and am severely allergic to penicillin; also have a latex sensitivity. But could just one week of prednisone be causing me this severe of a reaction a week later? Or could the prednisone have caused a fibro flair?

    I know there is info on the internet regarding prednisone, but it is mostly foe effects of long term use, and mostly written for lupus sufferers. Does anybody here with fibro have a bad reaction to a short term use of this drug? Please let me know, as I am feeling just horrible.

    [This Message was Edited on 01/04/2012]
  2. Nanie46

    Nanie46 Moderator


    It is possible that your worsening symptoms are from the prednisone.

    Many people who have FM or CFS do not know the cause of their symptoms.

    If the cause of your symptoms is a chronic infection(s) like Borrelia burgdorferi (Lyme disease), than taking immune supressing drugs like prednisone could make your symptoms go wild.

    Dr Burrascano, a Lyme specialist, says in his paper, on page 12,

    that Lyme patients should never receive prednisone or other immune supressing drugs or serious permanent damage may result.

    There is a great symptom list for Lyme and common coinfections on pages 9-11 of that paper.

    Info on symptoms of specific coinfections is on pages 22-27.